Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 34, NWS Fort Worth, TX

May 31, 2007Lampasas County, Mills County, Texas

NWS Fort Worth, TX issued this tornado warning at May 31, 2007, 4:07 AM CDT for Lampasas County, Mills County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 4:07 AM CDT (09:07 UTC)
Expired
May 31, 2007, 4:45 AM CDT
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Lampasas County, TX, Mills County, TX

The radar

The Ft Hood radar (KGRK), 114 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:37 AM CDTFUNNEL CLOUD3 Ssw Scallorn, TXHWY 183 1 MILE NORTH OF LAMPASAS COUNTY LINE AROUND 4:30 AM.
May 31, 4:40 AM CDTTSTM WND GST 65Lometa, TX65 MPH WIND GUST IN LOMETA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 310907
TORFWD
TXC281-333-310945-
/O.NEW.KFWD.TO.W.0034.070531T0907Z-070531T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
407 AM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN LAMPASAS COUNTY IN NORTH CENTRAL TEXAS...
  SOUTHEASTERN MILLS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 445 AM CDT

* AT 407 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 9 MILES NORTH OF LOMETA...OR ABOUT 23 MILES
  NORTHWEST OF LAMPASAS...MOVING SOUTH AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  LOMETA BY 440 AM CDT...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN 
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. THIS 
IS A DANGEROUS STORM SEEK SHELTER NOW

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3138 9819 3147 9839 3131 9860 3102 9844

$$

DUNN
2 follow-up statements
000 
WWUS54 KFWD 310919
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
418 AM CDT THU MAY 31 2007

TXC281-333-310945-
/O.CON.KFWD.TO.W.0034.000000T0000Z-070531T0945Z/
MILLS TX-LAMPASAS TX-
418 AM CDT THU MAY 31 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR WESTERN
LAMPASAS AND SOUTHEASTERN MILLS COUNTIES...

AT 418 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
STRONG ROTATION 7 MILES NORTH OF LOMETA.  THIS DANGEROUS STORM IS 
MOVING SOUTH AT 10 MPH.

IN ADDITION TO A TORNADO...LARGE HAIL TO GOLFBALL SIZE AND DAMAGING 
WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS 
HAD A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

LAT...LON 3133 9821 3143 9837 3130 9858 3102 9844

$$

DUNN
000 
WWUS54 KFWD 310943
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 AM CDT THU MAY 31 2007

TXC281-333-310952-
/O.EXP.KFWD.TO.W.0034.000000T0000Z-070531T0945Z/
MILLS TX-LAMPASAS TX-
442 AM CDT THU MAY 31 2007

...THE TORNADO WARNING FOR WESTERN LAMPASAS AND SOUTHEASTERN MILLS
COUNTIES EXPIRES AT 445 AM CDT...

AT 442 AM CDT THE STRONG ROTATION HAD WEAKENED...BUT THE STORM OVER 
LAMPASAS COUNTY WAS STILL SEVERE.  THIS STORM IS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL.  A 
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAMPASAS COUNTY 
UNTIL 500 AM.

LAT...LON 3133 9821 3143 9837 3130 9858 3102 9844

$$

DUNN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 31, 3:45 AM CDT, 22 minutes earlier.

Area forecast discussion, May 31, 3:45 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT THU MAY 31 2007

.DISCUSSION...
AN UPPER LEVEL LOW WILL REMAIN ANCHORED OVER THE NORTHERN PLAINS
INTO SATURDAY MORNING...THEN SLIDING EAST THROUGH THE GREAT LAKES
NEXT WEEK. A COLD FRONT WILL SLIDE DOWN INTO SOUTHERN OKLAHOMA
SATURDAY AND ACROSS NORTH TEXAS SATURDAY NIGHT. THE FRONT SHOULD
STALL OVER THE SOUTHERN ZONES.  IN ADDITION...NORTHWESTERLY FLOW
ALOFT BEGINS THIS WEEKEND WITH POTENTIAL FOR A MCS EVENT OVER THE
NORTHWEST SATURDAY MORNING AND AGAIN MONDAY OVER THE WEST AND
SOUTHERN ZONES. RIDGING ALOFT IS INDICATED FOR WEDNESDAY.

EVEN THOUGH LAST NIGHTS SOUNDING WAS CAPPED...LATE NIGHT CONVECTION
WAS THE RESULT OF CONVERGENCE ALONG AN ELEVATED BOUNDARY NEAR I-20.
THIS ACTIVITY CONTINUES TO SAG SOUTHEASTWARD...AND SHOULD CONTINUE
THROUGH MID MORNING. MOST CELLS HAVE BEEN HEAVY RAINFALL PRODUCERS
OVERNIGHT...AND FLASH FLOODING REMAINS A CONCERN FROM LAMPASAS TO
MERIDIAN...EASTWARD TO EAST OF I-35 THIS MORNING. PW/S WILL REMAIN
1 TO 1.50 INCHES INTO EARLY NEXT WEEK...THUS THE POTENTIAL FOR MORE
FLOODING WILL REMAIN. MORE STRONG CONVECTION IS EXPECTED THIS
AFTERNOON ALONG THE I-20 CORRIDOR...AND AGAIN HEAVY
RAINFALL...LOCALIZED FLOODING AND HAIL ARE POSSIBLE.

LESS CONVECTION IS EXPECTED FRIDAY...THEN DIURNAL BOUTS RETURN
SATURDAY THROUGH MONDAY DUE TO SHORTWAVE ACTION IN NORTHWEST FLOW
ALOFT.

MOS NUMBERS HAVE TRENDED UPWARD WITH UPPER 80S AND LOWER 90S
INDICATED SUNDAY THROUGH MID WEEK. THIS SEEMS REASON AS HEIGHTS
ALOFT START TO INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  87  72  87  69  86 /  40  20  10  20  20
WACO, TX              88  70  87  69  87 /  60  10  10  10  10
PARIS, TX             85  69  86  67  83 /  30  20  10  10  20
DENTON, TX            85  71  86  68  85 /  40  20  20  20  30
MCKINNEY, TX          85  69  86  67  84 /  40  20  10  20  20
DALLAS, TX            87  72  87  69  86 /  40  20  10  20  20
TERRELL, TX           86  70  87  69  85 /  40  20  10  10  20
CORSICANA, TX         88  70  87  69  86 /  30  20  10  10  10
TEMPLE, TX            89  70  88  69  87 /  60  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/75
Hazardous weather outlook, May 31, 3:30 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT THU MAY 31 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS ALL OF NORTH
TEXAS.  STORMS WILL BE MOST NUMEROUS THIS MORNING SOUTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 35. ALL STORMS WILL BE SLOW
MOVING AND EFFICIENT RAIN PRODUCERS.  THEREFORE...LOCALIZED FLASH
FLOODING WILL BE POSSIBLE.  A FEW STORMS MAY BRIEFLY BECOME SEVERE
AND PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING DOWNBURST
WINDS. THUNDERSTORM CHANCES WILL DECREASE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN
SECTIONS OF NORTH TEXAS FRIDAY INTO SATURDAY. THUNDERSTORMS WILL
BECOME MORE NUMEROUS ACROSS ALL OF NORTH TEXAS ON SUNDAY WHEN A COLD
FRONT STALLS ACROSS THE REGION. THUNDERSTORM CHANCES WILL DIMINISH
FROM NORTH TO SOUTH ON MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...BUT LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS MORNING SOUTH OF INTERSTATE 20
AND WEST OF INTERSTATE 35. LIMITED SPOTTER ACTIVATION IS POSSIBLE
ACROSS ALL OF NORTH TEXAS THIS AFTERNOON.

79

In the hours before

Special weather statement, May 31, 1:21 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
121 AM CDT THU MAY 31 2007

TXZ133-310645-
JOHNSON TX-
121 AM CDT THU MAY 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN JOHNSON COUNTY

AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF JOSHUA...MOVING EAST AT 10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GODLEY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3233 9760 3236 9741 3255 9743 3256 9761

SCHULTZ
Special weather statement, May 31, 1:41 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 AM CDT THU MAY 31 2007

TXZ131-132-310715-
HOOD TX-SOMERVELL TX-
141 AM CDT THU MAY 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HOOD COUNTY
  EASTERN SOMERVELL COUNTY

AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GRANBURY...MOVING SOUTHEAST
AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...GRANBURY AND
DINOSAUR VALLEY STATE PARK.

PEA-SIZED HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAINFALL CAN BE
EXPECTED FROM THIS STORM.

LAT...LON 3252 9761 3245 9788 3213 9780 3223 9761

SCHULTZ
Special weather statement, May 31, 1:52 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 AM CDT THU MAY 31 2007

TXZ143-310715-
HAMILTON TX-
152 AM CDT THU MAY 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN HAMILTON COUNTY

AT 152 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HAMILTON...MOVING SOUTHEAST
AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3174 9824 3160 9838 3144 9826 3161 9791

SCHULTZ
Special weather statement, May 31, 2:18 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
218 AM CDT THU MAY 31 2007

TXZ131-132-144-310745-
HOOD TX-SOMERVELL TX-BOSQUE TX-
218 AM CDT THU MAY 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN BOSQUE COUNTY
  SOUTHEASTERN HOOD COUNTY
  SOMERVELL COUNTY

AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF GRANBURY...MOVING SOUTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GLEN ROSE...IREDELL AND
DINOSAUR VALLEY STATE PARK.

TORRENTIAL RAINFALL...WHICH MAY CAUSE FLOODING OF LOW LYING AREAS
AND SMALL HAIL ARE LIKELY WITH THIS STORM.

LAT...LON 3241 9760 3239 9781 3198 9790 3200 9746

DUNN
Local storm report, May 31, 2:29 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
229 AM CDT THU MAY 31 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             10 NE GRANBURY          32.54N  97.67W
05/31/2007  E0.75 INCH       HOOD               TX   TRAINED SPOTTER

            IN CRESSON, TX. ALSO FLASH FLOODING FROM TORRENTIAL
            RAINFALL AND GUSTY WINDS.
Special weather statement, May 31, 2:37 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 AM CDT THU MAY 31 2007

TXZ143-157-310830-
HAMILTON TX-CORYELL TX-
237 AM CDT THU MAY 31 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CORYELL COUNTY
  HAMILTON COUNTY

AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF HAMILTON.  ANOTHER STRONG STORM
WAS LOCATED JUST NORTH OF EVANT.  THESE STORMS WERE MOVING SLOWLY TO
THE SOUTH AT 10 MPH.

TORRENTIAL RAINFALL AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS
STORM. SOME MINOR FLOODING OF LOW LYING AREAS IS LIKELY.

IF THESE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3147 9817 3148 9818 3143 9825 3169 9845
      3190 9802 3167 9785 3163 9788 3162 9785
      3171 9770 3133 9743 3108 9791

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:20 PM CDTSpecial Weather StatementFWDStephens25 min
May 30, 7:27 PM CDTSevere Thunderstorm WarningFWDStephens47 min
May 30, 8:34 PM CDTSpecial Weather StatementFWDEastland26 min
May 30, 8:53 PM CDTSpecial Weather StatementFWDEastland37 min
May 30, 11:49 PM CDTSpecial Weather StatementFWDComanche26 min
May 30, 11:55 PM CDTSevere Thunderstorm WarningFWDTarrant50 min
May 31, 12:15 AM CDTFlash Flood WarningFWDTarrant3 hr
May 31, 12:22 AM CDTSpecial Weather StatementFWDErath23 min
May 31, 12:24 AM CDTSpecial Weather StatementFWDJohnson36 min
May 31, 12:39 AM CDTSevere Thunderstorm WarningFWDJohnson, Parker, Tarrant66 min
May 31, 12:46 AM CDTSpecial Weather StatementFWDErath29 min
May 31, 12:56 AM CDTFlash Flood WarningFWDJohnson, Parker3 hr
May 31, 12:57 AM CDTSpecial Weather StatementFWDJohnson33 min
May 31, 1:09 AM CDTSpecial Weather StatementFWDErath36 min
May 31, 1:10 AM CDTSpecial Weather StatementFWDHood35 min
May 31, 1:18 AM CDTFlash Flood WarningFWDErath3 hr
May 31, 1:21 AM CDTSpecial Weather StatementFWDJohnson24 min
May 31, 1:39 AM CDTFlash Flood WarningFWDHood3 hr
May 31, 1:41 AM CDTSpecial Weather StatementFWDHood, Somervell34 min
May 31, 1:52 AM CDTSpecial Weather StatementFWDHamilton23 min
May 31, 2:18 AM CDTSpecial Weather StatementFWDSomervell27 min
May 31, 2:37 AM CDTSpecial Weather StatementFWDCoryell, Hamilton53 min
May 31, 2:58 AM CDTSevere Thunderstorm WarningFWDCoryell, Hamilton, Lampasas62 min
May 31, 3:04 AM CDTFlash Flood WarningFWDHamilton3 hr
May 31, 3:26 AM CDTFlash Flood WarningFWDCoryell, Lampasas3 hr
May 31, 3:33 AM CDTSevere Thunderstorm WarningFWDMills57 min
May 31, 3:43 AM CDTFlash Flood WarningFWDMills3 hr
May 31, 3:57 AM CDTSevere Thunderstorm WarningFWDLampasas63 min
May 31, 5:01 AM CDTSevere Thunderstorm WarningFWDLampasas, Mills74 min
May 31, 5:03 AM CDTSevere Thunderstorm WarningFWDBell43 min
May 31, 4:50 PM CDTSpecial Weather StatementFWDHamilton25 min
May 31, 5:14 PM CDTSpecial Weather StatementFWDHamilton31 min
May 31, 5:43 PM CDTSpecial Weather StatementFWDComanche32 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.